Alert archive / Oklahoma / Flash Flood Warnings in 2025

Flash Flood Warning 68, NWS Tulsa, OK

July 18, 2025Delaware County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 18, 2025, 1:03 AM CDT for Delaware County, Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2025, 1:03 AM CDT (06:03 UTC)
Expired
Jul 18, 2025, 6:00 AM CDT
In force
5 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Delaware County, OK

The radar

The Tulsa radar (KINX), 71 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1589 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1589 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted.

558 
WGUS54 KTSA 180603
FFWTSA
OKC041-180915-
/O.NEW.KTSA.FF.W.0068.250718T0603Z-250718T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
103 AM CDT Fri Jul 18 2025

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Central Delaware County in northeastern Oklahoma...

* Until 415 AM CDT.

* At 103 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. 1 to 3 inches of rain have 
  fallen so far, and an additional 1 to 2 inches of rain are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Jay...                             Colcord...
  Lake Eucha State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3625 9483 3648 9494 3648 9472 3627 9467

FLASH FLOOD...RADAR INDICATED

$$

05
2 follow-up statements
817 
WGUS54 KTSA 180903
FFWTSA
OKC041-181100-
/O.EXT.KTSA.FF.W.0068.000000T0000Z-250718T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
403 AM CDT Fri Jul 18 2025

The National Weather Service in Tulsa has extended the

* Flash Flood Warning for...
  Central Delaware County in northeastern Oklahoma...

* Until 600 AM CDT.

* At 403 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Estimates up to 3 inches of 
  rain have fallen. Additional rainfall amounts up to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Jay...                             Colcord...
  Lake Eucha State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3625 9483 3648 9494 3648 9472 3627 9467

FLASH FLOOD...RADAR INDICATED

$$
509 
WGUS74 KTSA 181055
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
555 AM CDT Fri Jul 18 2025

OKC041-181105-
/O.EXP.KTSA.FF.W.0068.000000T0000Z-250718T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Delaware OK-
555 AM CDT Fri Jul 18 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 6 AM CDT EARLY THIS MORNING 
FOR CENTRAL DELAWARE COUNTY...

Flood waters are receding and the heavy rain has ended. Flooding is 
no longer expected to pose a threat. Please continue to heed any 
road closures.

&&

LAT...LON 3625 9483 3648 9494 3648 9472 3627 9467

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 12:48 AM CDT, 15 minutes earlier. Its key messages:

  • Issued at 1248 AM CDT Fri Jul 18 2025
  • There is a low-medium chance (20-60%) for storms across parts of northeast Oklahoma and northwest Arkansas through the early morning hours. Storms may contain very heavy rainfall and produce flash flooding.
  • Low chances (10-30%) of showers and thunderstorms this afternoon for portions of northeast Oklahoma and northwest Arkansas. Severe weather and flash flooding threats are not expected this afternoon.
  • Precipitation chances drop off and temperatures increase today as ridging builds in aloft. Hot and dry weather will likely persist through the weekend and into next week with Heat Advisories likely.
Area forecast discussion, Jul 18, 12:48 AM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1248 AM CDT Fri Jul 18 2025

...New SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...
Issued at 1248 AM CDT Fri Jul 18 2025

 - There is a low-medium chance (20-60%) for storms across parts
   of northeast Oklahoma and northwest Arkansas through the early
   morning hours. Storms may contain very heavy rainfall and
   produce flash flooding.

 - Low chances (10-30%) of showers and thunderstorms this
   afternoon for portions of northeast Oklahoma and northwest
   Arkansas. Severe weather and flash flooding threats are not
   expected this afternoon.

 - Precipitation chances drop off and temperatures increase today
   as ridging builds in aloft. Hot and dry weather will likely
   persist through the weekend and into next week with Heat
   Advisories likely.

&&

.SHORT TERM...
(Today)
Issued at 1248 AM CDT Fri Jul 18 2025

Showers and thunderstorms are ongoing early this morning, with very
heavy rain and flash flooding occurring in portions of northwest
Arkansas and far northeast Oklahoma. With Thursday's frontal
boundary in place and a modest increase in the LLJ, a low to medium
chance of showers and thunderstorms will persist through the
overnight and early morning period across northeast Oklahoma and
northwest Arkansas. While CAMs vary in terms of QPF maximum, the
flash flooding risk will remain elevated tonight given very heavy
rainfall rates (1-3"/hr) with slow moving and training storms.
Highest flash flooding risk occurs along and north of Hwy 412 in NW
AR and into NE OK. Northwest Arkansas in particular has seen the
highest rainfall totals thus far, and flash flooding may become
significant here during the overnight hours. Please do not
attempt to enter or drive through flooded areas or roadways.
Additionally, be especially cautious when driving through
thunderstorms at night as it can be more difficult to identify
floodwater. Coverage will gradually decrease through the morning
hours and ridging will expand across the region. Aside for a low
chance of showers or storms this afternoon across far NE OK and NW
AR, a dry and hot day is in store for the region.

Heat Advisories remain in effect for portions of eastern Oklahoma
and west-central Arkansas today where heat indices are forecast to
climb to between 105-109 degrees. It may be necessary to add another
row of counties in northeast Oklahoma, but given some uncertainty
regarding lingering morning/ afternoon shower and storm potential...
and resulting cloud cover over these areas... have opted to hold off
for now. Counties that will be watched closely for an expansion
include Osage, Washington, Nowata, and Craig. Advisory or not, it
will be a hot day for most of the FA today and heat safety
precautions should be taken to reduce risk of heat illness while
outdoors.

&&

.LONG TERM...
(Tonight through Thursday)
Issued at 1248 AM CDT Fri Jul 18 2025

Predominantly dry conditions are forecast tonight through the end of
the period under the influence of upper level ridging. Low PoPs
could creep back into parts of W-Central Arkansas Saturday as a
tropical disturbance moves out of the gulf. However, much of this
activity is currently projected to remain east of the area and will
leave non-mentionable NBM PoPs in place. Otherwise, increasing heat
stress will be the main story during the long term. As temperatures
climb into the mid-upper 90s this weekend into next week, maximum
heat index values will increase to near or above 105 for much of the
region. As a result, heat headlines appear likely for the foreseeable
future. While it is mid-July, this is the first notable heat wave of
the season and heat safety precautions should continue to be
emphasized. Long range models tend to hold onto ridging across the C
CONUS in some form beyond the forecast period, with increased
chances for above average temperatures and below average
precipitation for the remainder of the month. This marks a
noticeable pattern change from the active and wet first half of the
summer.

&&

.AVIATION...
(06Z TAFS)
Issued at 1248 AM CDT Fri Jul 18 2025

Showers and storms ongoing along a surface boundary oriented from
west to east across northeast Oklahoma and far northwest Arkansas
are forecast to remain into the early morning hours. Within this
activity, very heavy rainfall and MVFR conditions are anticipated.
Will continue Tempo groups for timing of greater potential. Also
late tonight into Friday morning, a period of MVFR conditions and
areas of reduced visibility could develop behind the precip.
Otherwise, few high clouds south of I-40 to broken mid/high
clouds north of I-40 will continue tonight. During the day Friday,
cloud cover is forecast to become more scattered to broken mid
and high clouds for the CWA, and then look to scatter out Friday
evening. Winds through the period start out variable tonight,
become southerly for Friday and then weaken again Friday evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   96  77  97  77 /  20   0   0   0
FSM   98  77  98  77 /  10  10   0   0
MLC   96  74  96  75 /   0   0   0   0
BVO   96  74  98  75 /  20  10   0   0
FYV   94  74  95  73 /  10  10   0   0
BYV   93  74  96  74 /  20  10   0   0
MKO   95  75  95  75 /  10   0   0   0
MIO   93  75  96  75 /  30  10   0   0
F10   96  74  96  75 /   0   0   0   0
HHW   96  73  94  75 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon today to 8 PM CDT this evening for
     OKZ060>062-066-067-070>072-074-076.

AR...Heat Advisory from noon today to 8 PM CDT this evening for
     ARZ019-020-029.

&&

SHORT TERM...43
LONG TERM....43
AVIATION...20
Hazardous weather outlook, Jul 17, 10:00 PM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1000 PM CDT Thu Jul 17 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1000 PM CDT Thu Jul 17 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN AND FLASH FLOODING.
    RISK...Limited
    AREA...Northeast Oklahoma and Northwest Arkansas
    ONSET...Ongoing.

DISCUSSION...
Low to medium rain and storm potential will persist overnight
tonight across northeast Oklahoma and northwest Arkansas with at
least a limited threat of flash flooding. Additionally, a storm or
two could produce strong to marginally severe wind gusts early
tonight. If you encounter a flooded roadway, please do not attempt
to drive through it. Additionally, be especially cautious when
driving through thunderstorms at night as it can be more difficult
to identify floodwater.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY THROUGH WEDNESDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
A prolonged period of hot and humid conditions is forecast
for this weekend through at least the middle of next week.
Afternoon heat index values of 100 to 110 degrees will be
common across all eastern Oklahoma and much of northwest
Arkansas. The numerous days of hot and humid conditions along
with warm overnight low temperatures will raise the heat
stress risk across the region.
weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 17, 7:06 PM CDT, 5 hours 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
706 PM CDT Thu Jul 17 2025

OKZ057-061-062-180030-
Craig OK-Rogers OK-Mayes OK-
706 PM CDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CRAIG...EAST
CENTRAL ROGERS AND NORTHWESTERN MAYES COUNTIES THROUGH 730 PM CDT...

At 706 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
southeast of Foyil, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Adair...

This includes Interstate 44 between mile markers 254 and 274.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3628 9546 3637 9556 3659 9528 3637 9518
TIME...MOT...LOC 0006Z 232DEG 19KT 3637 9544

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 17, 8:32 PM CDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
832 PM CDT Thu Jul 17 2025

OKZ057-058-062-063-180215-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
832 PM CDT Thu Jul 17 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CRAIG...NORTHERN
DELAWARE...SOUTHWESTERN OTTAWA AND NORTHEASTERN MAYES COUNTIES
THROUGH 915 PM CDT...

At 832 PM CDT, Doppler radar indicated a cluster of strong
thunderstorms along a line extending from near Vinita to 2 miles
southwest of Chloeta. Movement was northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Pensacola...                      Bernice...
Jay...                            Vinita...
Honey Creek State Park...         Cherokee State Park...
Ketchum...                        Afton...
Bernice State Park...             Langley...
Grove...                          Disney Little Blue State Park...
Spavinaw State Park...            Big Cabin...
Strang...                         Disney...
Hoot Owl...                       Cleora...
Zena...                           Chloeta...

This includes Interstate 44 between mile markers 276 and 302.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3689 9497 3645 9461 3628 9508 3659 9526
TIME...MOT...LOC 0132Z 229DEG 13KT 3662 9513 3640 9501

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 17, 9:39 PM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
939 PM CDT Thu Jul 17 2025

OKZ058-063-180330-
Delaware OK-Ottawa OK-
939 PM CDT Thu Jul 17 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL DELAWARE AND
EASTERN OTTAWA COUNTIES THROUGH 1030 PM CDT...

At 939 PM CDT, Doppler radar indicated a cluster of strong
thunderstorms 4 miles southeast of Fairland, moving northeast at 15
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Honey Creek State Park...         Peoria...
Fairland...                       Ottawa...
Grove...                          Wyandotte...
Twin Bridges State Park...        Cayuga...

This includes Interstate 44 between mile markers 298 and 304, and
between mile markers 313 and 323.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3698 9462 3666 9462 3656 9479 3674 9494
      3700 9471 3700 9463
TIME...MOT...LOC 0239Z 228DEG 15KT 3671 9478

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:06 PM CDTSpecial Weather StatementTSAMayes24 min
Jul 17, 8:32 PM CDTSpecial Weather StatementTSADelaware43 min
Jul 17, 9:39 PM CDTSpecial Weather StatementTSAOttawa51 min
Jul 17, 11:36 PM CDTFlash Flood WarningTSAAdair, Delaware5 hr
Jul 18, 1:38 AM CDTAreal Flood AdvisoryTSADelaware3 hr
Jul 18, 3:01 AM CDTRiver Flood AdvisoryTSACherokee, Delaware3 hr
Jul 18, 6:11 AM CDTRiver Flood WarningTSACherokee, Delaware8 hr
Jul 18, 8:00 AM CDTRiver Flood WarningTSAAdair, Delaware21 hr
Jul 18, 8:00 AM CDTRiver Flood WarningTSACherokee31 hr
Jul 18, 8:00 AM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware21 hr
Jul 18, 12:01 PM CDTHeat AdvisoryTSAChoctaw, Craig, Creek, Haskell, Latimer, McIntosh and 13 more32 hr

Nearby

Flash Flood Warnings in Oklahoma, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.